MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP3015X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the physician was attempting to use a euphora rx balloon to treat a mildly calcified and moderately tortuous mid lad lesion exhibiting 90 % stenosis.No damage to device packaging or issues removing the device from the hoop.No difficulties noted when removing the protective sheath / packaging stylette from the device.The device was inspected and negative prep performed with no issues noted.The lesion was pre-dilated.During the procedure, the device did not pass through a previously deployed stent.No resistance was encountered when advancing the device or excessive force used.There were no inflation difficulties.Pressure of 14 atm was applied.It was reported that usually a 50/50 concentration of contrast / saline is used however there could have been higher ratio of contrast drawn.The device failed to deflate at the lesion site on the first deflation.The device was not moved or repositioned prior to the deflation difficulties.The balloon and guide catheter were removed from the patient.No patient injury reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.The balloon returned partially inflated with crystallised residue present inside the balloon and inflation lumen.The distal tip was pulled proximally into the balloon distal cone and deformed.The proximal inner shaft marker had moved proximally on the inner shaft.The proximal balloon bond was stretched and bunched.Kinks were evident along the distal shaft.The distal shaft was bunched and stretched.Deflation testing was not performed due to the deformation on the distal shaft and proximal balloon bond.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6556341
Report Number9612164-2017-00573
Device Sequence Number1088689
Product Code LOX
UDI-Device Identifier00643169560154
UDI-Public00643169560154
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2018
Device Model NumberEUP3015X
Device Catalogue NumberEUP3015X
Device Lot Number212368801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by Manufacturer07/15/2017
07/15/2017
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date08/11/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1